I've been ill for 4 weeks which started as malaise and a sore throat. After consultation with an ENT 3 weeks into my illness, I had been mis diagnosed and was then diagnosed with chronic pharyngitis and was put on Augmentin 875 and a Medrol dose pack to reduce swelling. I am currently on my 6th day of antibiotics and for the past few days have been experiencing chest tightness and asthma like symptoms (I was asthmatic as a child and experience symptoms rarely now). I do not have any yellow/green phlegm and each day my coughs seem more productive but havent really produced any clearing of the lungs. Since I hadnt had any congestion during the former part of this infection I would like to know whether or not this is a complication or a result of the last step of the healing process whereby my body is preparing to rid itself of any underlying congestion. I also still have slight joint aches and fatigue. I am supposed to be travelling in a week and am trying my very hardest to be better by then. Please let me know what's going on and if I should go back to the doctor.
Go back to your doctor. An increasingly productive cough is not a positive sign that an infection is healing. It may be that the infection is triggering lower airway symptoms or you are having the infection progressing.
If I were you, I would definitely go back to your doctor, as soon as possible! You need to find out what's going on. You should be examined & tested, to see if you have any of the following:
--allergic reaction to medications like antibiotics
--other adverse (bad) side effects of your meds
--something else going on, that a good doctor can figure out, with you sharing all your symptoms & theories with the doc
Since you feel lung congestion, I hope you will see a good PULMONOLOGIST (lung doc) very soon! You can always go to your best local ER (Emergency Room), at any time, soon, if you can't get a quick appointment with your docs.
Good luck to you. Starion knows a lot about asthma. What do you think she should do, Starion?
Sincerely, Concerned lady
While I appreciate the vote of confidence from concernedlady, I am a Respiratory Therapist, not a physician. This question would be better answered by the physician treating this individual or maybe even the NJC RN from which this forum is sponsored. With that being said, maybe this individual has an URI that is viral and all the Augmentin in the world won't cure it. As for the sputum production, again, this may be related to an URI. Augmentin is amoxicillin/clavulanate potassium. If this individual is allergic to penicillin, this would certainly cause a reaction. However, I certainly hope her PCP would be informed as to what her allergies to medications are and I doubt this is the problem. Four weeks being sick is no fun, I'm sure. If this course of antibiotics doesn't take care of the problem, then I would see the doctor again. But that is my OPINION. Take care...
I am NOT a doctor and have NO medical training. When I have any troublesome symptoms lasting a week or longer, I always check with my doctor. This generally involves an office visit. When I am getting ready to travel, I try to be in the best possible physical condition because I AM concerned about having any health problems away from home.
While I do have asthma and have some experience with it, I can't see how it is reasonable to expect a good diagnosis and treatment plan without having someone medically trained thoroughly review your medical history, your recent symptoms, and conduct an in person examination. I would make an appointment ASAP & let the doctor know of your travel plans, asking him/her whether they are still reasonable as scheduled.
Best of luck!
Well, now you have 3 of us suggesting that you go back to your doctor as soon as possible! :-)
Also, I suggest that you DO NOT GO TRAVELLING until you have been thoroughly checked (in person, not just over the phone) by your very good PULMONOLOGIST, and this doctor says it is safe for you to travel.
I hope you feel better soon. Let us know how you are, once you have gotten some expert medical help.
Sincerely, Concerned lady
Hey all it's me... Thanks for your recommendations. Unfortunately I'm new to town so I'm going to be making calls ASAP to see a lung doc tomorrow. I have an ENT appt for tues morning. The asthma goes in and out (out right now thank goodness) the throat also in and out and my enegry is way up today. I have a history of antibiotic allergies in the past is it possible that asthma could be a way of manifesting an allergy to Augmentin? Thanks for your tips and caring! I want to be well ASAP ... or I wont get to go to Hawaii!!
When you see your docs, please mention that you are planning to go to Hawaii & see whether they think you are (or can be made) well to travel as scheduled to HI. Also, ask them if there are any precautions you may wish to take, as HI is VERY humid & hot, with LOTS of allergens & dust mites year round.
Glad to hear you're getting to the doctors!
Starion--thriving in HI
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.